Alert archive / West Virginia / River Flood Warnings in 2018
River Flood Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 26, 2018, 9:17 PM EST for Meigs County, Ohio; Jackson County, Wood County, West Virginia. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2018, 9:17 PM EST (02:17 UTC)
- Expired
- Feb 28, 2018, 2:30 AM EST
- In force
- 29 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Meigs County, OH, Jackson County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Belleville Lock (BEVW2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 38 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 390707081443202, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
702 WGUS41 KRLX 270217 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 917 PM EST Mon Feb 26 2018 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Ohio River... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC105-WVC035-107-271417- /O.NEW.KRLX.FL.W.0030.180227T0217Z-180228T0730Z/ /BEVW2.1.ER.180227T0128Z.180227T1200Z.180228T0130Z.NO/ 917 PM EST Mon Feb 26 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Ohio River At Belleville Lock. * until late Tuesday night...or until the warning is cancelled. * At 9:00 PM Monday the stage was 35.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...the river will continue rising to near 35.5 feet by Tuesday morning. The river will fall below flood stage Tuesday evening. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$
4 follow-up statements
121 WGUS81 KRLX 270221 FLSRLX River Flood Statement National Weather Service Charleston WV 921 PM EST Mon Feb 26 2018 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Point Pleasant... At Ashland... Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio... Gallia...Lawrence...Meigs and in West Virginia...Jackson...Mason...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC105-WVC035-107-270821- /O.CON.KRLX.FL.W.0030.000000T0000Z-180228T0730Z/ /BEVW2.1.ER.180227T0128Z.180227T1200Z.180228T0130Z.NO/ 921 PM EST Mon Feb 26 2018 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 9:00 PM Monday the stage was 35.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...The River will continue rising to near 35.5 feet by Tuesday morning. The river will fall below flood stage Tuesday evening. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-270820- /O.CON.KRLX.FL.W.0028.000000T0000Z-180228T1800Z/ /POPW2.1.ER.000000T0000Z.180227T1200Z.180228T1200Z.NO/ 921 PM EST Mon Feb 26 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 9:00 PM Monday the stage was 40.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 41.0 feet by Tuesday morning. The river will fall below flood stage Wednesday morning. * At stages near 41.0 feet...The Addison, Blaville Road in Ohio is flooded and low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ KYC019-089-OHC087-270820- /O.CON.KRLX.FL.W.0029.000000T0000Z-180228T2100Z/ /ASHK2.1.ER.180227T0252Z.180227T1200Z.180228T1500Z.NO/ 921 PM EST Mon Feb 26 2018 The Flood Warning continues for the Ohio River At Ashland. * AT 9:00 PM Monday the stage was 51.9 feet. * Minor Flooding is forecast. * Flood stage is 52.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise to near 52.6 feet by Tuesday morning. the river will fall below flood stage by late Wednesday morning. * At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to backwater. && LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248 $$
503 WGUS81 KRLX 270532 FLSRLX River Flood Statement National Weather Service Charleston WV 1232 AM EST Tue Feb 27 2018 ...The flood warning is cancelled for the following rivers...Ohio River. At Ashland... Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio... Lawrence. ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. The next issuance will be when conditions warrant. && OHC105-WVC035-107-271132- /O.EXT.KRLX.FL.W.0030.000000T0000Z-180227T1800Z/ /BEVW2.1.ER.180227T0128Z.180227T0200Z.180227T1200Z.NO/ 1232 AM EST Tue Feb 27 2018 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 12:00 AM Tuesday the stage was 34.9 feet. * Flood stage is 35.0 feet. * Forecast...The river is expected to rise to near flood stage this morning. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. * A crest near 35.0 feet compares to a previous crest of 34.4 feet on March 16 2015. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-271131- /O.EXT.KRLX.FL.W.0028.000000T0000Z-180228T0800Z/ /POPW2.1.ER.000000T0000Z.180227T1200Z.180228T0200Z.NO/ 1232 AM EST Tue Feb 27 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 12:00 AM Tuesday the stage was 40.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 40.3 feet by this morning. The river will fall below flood stage tonight. * At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. Also, the ampitheater lower pier is flooded and half way up the steps. * A crest near 40.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ KYC019-089-OHC087-270602- /O.CAN.KRLX.FL.W.0029.000000T0000Z-180228T2100Z/ /ASHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1232 AM EST Tue Feb 27 2018 The Flood Warning is cancelled for the Ohio River At Ashland. * AT 12:00 AM Tuesday the stage was 51.8 feet. * Flood stage is 52.0 feet. * Forecast...The river crested at 51.9 feet. The river will continue to fall to 50.6 feet by Wednesday morning. && LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248 $$
370 WGUS81 KRLX 270834 FLSRLX River Flood Statement National Weather Service Charleston WV 334 AM EST Tue Feb 27 2018 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Point Pleasant... Affecting the following counties in Ohio...Gallia...Meigs and in West Virginia...Jackson...Mason...Wood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. The next issuance will be when conditions warrant. && OHC105-WVC035-107-271434- /O.CON.KRLX.FL.W.0030.000000T0000Z-180227T1800Z/ /BEVW2.1.ER.180227T0128Z.180227T0200Z.180227T1200Z.NO/ 334 AM EST Tue Feb 27 2018 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 3:00 AM Tuesday the stage was 34.9 feet. * Flood stage is 35.0 feet. * Forecast...The river is expected to rise to near flood stage this morning. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. * A crest near 35.0 feet compares to a previous crest of 34.4 feet on March 16 2015. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-271434- /O.CON.KRLX.FL.W.0028.000000T0000Z-180228T0800Z/ /POPW2.1.ER.000000T0000Z.180227T1200Z.180228T0200Z.NO/ 334 AM EST Tue Feb 27 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 3:00 AM Tuesday the stage was 40.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 40.3 feet by this morning. The river will fall below flood stage tonight. * At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. Also, the ampitheater lower pier is flooded and half way up the steps. * A crest near 40.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
396 WGUS81 KRLX 271115 FLSRLX River Flood Statement National Weather Service Charleston WV 615 AM EST Tue Feb 27 2018 ...The flood warning is cancelled for the following rivers...Ohio River. At Belleville Lock... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. The next issuance will be when conditions warrant. && OHC105-WVC035-107-271145- /O.CAN.KRLX.FL.W.0030.000000T0000Z-180227T1800Z/ /BEVW2.1.ER.180227T0128Z.180227T1000Z.180227T1011Z.NO/ 615 AM EST Tue Feb 27 2018 The Flood Warning is cancelled for the Ohio River At Belleville Lock. * AT 6:00 AM Tuesday the stage was 34.9 feet. * Flood stage is 35.0 feet. * Forecast...the river will continue to fall to 33.9 feet by Wednesday morning. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-271715- /O.CON.KRLX.FL.W.0028.000000T0000Z-180228T0800Z/ /POPW2.1.ER.000000T0000Z.180227T1200Z.180228T0200Z.NO/ 615 AM EST Tue Feb 27 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 6:00 AM Tuesday the stage was 40.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 40.3 feet by this morning. The river will fall below flood stage tonight. * At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and vicinity are flooded due to backwater. Also, the ampitheater lower pier is flooded and half way up the steps. * A crest near 40.3 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 26, 6:29 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 26, 6:29 PM EST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Charleston WV 629 PM EST Mon Feb 26 2018 .SYNOPSIS... High pressure tonight and Tuesday. More rain Wednesday into Friday. High pressure for the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 4 PM Monday...With high pressure in control, no changes needed to the forecast at this time. As of 138 PM Monday... Latest satellite imagery indicates mid-level cloud deck still covers the southeastern half of our forecast area. There are still a few showers falling across our far southern counties. The clouds and associated showers should continue to move east with much of the state seeing mostly clear skies and dry conditions by sunset. High pressure will be in control of the weather tonight and Tuesday. Light winds and clear skies should result in near perfect radiational cooling conditions. Could see some river valley fog late tonight. As the high pushes east, southerly winds will return. Expect some high and mid-level clouds will move in late as a low pressure system approaches from the west. Combination of southerly winds and abundant sunshine should allow temperatures to warm to readings at least 10 degrees above normal. Latest low temperature guidance is slightly cooler than previous numbers and have tweaked values downward to reflect current trends. High temperature was a little warmer and have also tweaked these numbers. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 230 PM Monday... High pressure continues to slide to East with flow turning more southerly and southwesterly bringing in more warmth and Gulf moisture. A weak wave generates enough instability Wednesday to generate rain showers, and perhaps a rumble of thunder - although warm mid-levels limit updraft growth. The next wave will be somewhat stronger with a warm/cold front combination through Thursday bringing a better opportunity for thunderstorms. Given the possibility of 1-2" of rainfall overtop already-wet ground/high water table, the Wednesday-Thursday timeframe will need to be monitored for possible localized water issues. The axis of heavier precipitation remains to the southwest of this area over the Tennessee Valley as of this model run. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 245 PM Monday... The cold front pushes through near the short/long-term transition with gusty winds from a tightened pressure/mass gradient through the column. Strongest winds are forecast from Thursday night through Friday morning with lowland gusts 20-30 mph and mountain gusts 30-40 mph. Cold air funneling in from the NW behind the front indicates as well that a transition from rain to snow will take place across higher elevations above approximately 2500'. Light accumulations in the mountains are possible. NW flow continues through much of the weekend with relatively chilly Friday/Saturday highs in the 40's (lowlands) and upper 30's (mountains). Sunday and Monday will trend warmer under the influence of high pressure and clearing skies. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 630 PM Monday... Mostly clear skies across the entire region with high pressure building overhead. Dewpoint depressions were large just about everywhere as of 23Z, so decided to hold off from putting too much fog in the forecast overnight with the dry airmass in place. However, wet soils may be able to add enough moisture to produce some MVFR valley fog during the early morning hours. Confidence is still not high, so only included in some of the favored locations for now. After 12Z, any fog that forms should dissipate quickly with vfr conditions prevailing across the entire area for the remainder of the forecast. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Valley fog coverage could be more than expected. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EST 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H M M BKW CONSISTENCY H H H H H H H H H H M M EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H M M AFTER 00Z WEDNESDAY... IFR possible in rain Thursday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/MC NEAR TERM...JSH/MPK SHORT TERM...MC LONG TERM...MC AVIATION...JSH/MPK
Hazardous weather outlook, Feb 26, 2:01 AM EST, 19 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 201 AM EST Mon Feb 26 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-270715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 201 AM EST Mon Feb 26 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in West Virginia, 2018River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.